I am on pred for a dual purpose, my kidney's and my UC. My UC is pretty close to remission now.
Most people respond faster to it than I did and I do not think they stay on the high dosage that I am on as long as I am on it. (though I could be wrong)
I went on 60mg a day in Sept 07 and it made me cry a lot, but I was flaring horribly at the time so I think it was a combo of being put on this high dosage of pred and the flare. Also got hot flashes during the day and at night.
In Oct I went on 60/40mg alternating days. I did not cry that much and the hot flashes became less and less (though it is cold where I live).
In Nov I put on 10 pounds.
In Dec I got moonface and acne and I put on 10 pounds in a week about
a week ago (don't know how I did that). Also get toe, foot, shin, calf and thigh cramps (I suppliment my potassium too).
to combat moonface limit your salt (I love salt and so I cheated and it shows on my face). For acne, I got "Vishy" acne gel and toner from CVS (my friend who is a dermatologist nurse recommended it) since I have used it I have barely gotten a few zits and the pimples are going away.
Also, the only hair loss I had was the hair on my legs has barely grown, other than that I have gotten more hair, I had to wax a mustache and my face is more hairy. I don't notice any difference on my head.
there is a great book called coping with prednisone, it was invaluable to me, I think I may reread it.
I think that if I had began to taper the prednisone in Nov when my flare started to be under control then I would not have all these nasty side effects.
HTH! but again, I would take the pred over a serious flare any day!
Major Flare Sept/Oct 07 ~ working on remission almost there
UC Diagnosed March 2000 (30 cenitmeters)
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Probiotics.
Minimal Change Disease (Kidney Disorder) Diagnosed Sept 2007
Prednisone 60/40mg alt days 1xday, Simvastatin 20mg 1xday, Diovan 160mg 2xday. Potassium 600mg 2xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.